LEXAPRO, Need your HELP! My doctor, is Incompetant!!
I've had a problem I listed a few times over the past five months. It started last February, with no prior illness or warning I was struck with Sudden Hearing Loss! This immediately sent me into a panic and high state of Anxiety. After a ten day course of a steroid (Prednisone) my anxiety and insomnia had grown out of control so I was put on Xanax (.5mg) for sleep. Although it never kept me asleep more then a couple hours at a time (short half life) it was the only way for me to sleep.
In the course of the first month and a half after that I regained a little hearing. However, what hearing I got back was Low, Muffled and Muted it was also masked by ongoing tinnitus (Ringing, screeching, and various other LOUD noises) day and night. I also noticed as some hearing started coming back, distortion which kept on growing! When I talk, it sounds like my voice is coming out of a small, cheap, ripped transistor radio speaker. It sounds doubled, mechanical (like a robot) or like talking through a torn piece of tin foil or wax paper (VERY ANNOYING and FRUSTRATING).
I find the only way I can talk without going nuts is putting cotton in my ear! When there are loud noises or people are talking to me a little loud (or on my bad side) I can't make out anything due to their voices also distort horribly! In the course of the past five months, this has caused me to virtually lose my ability to sleep, (with or without the Xanax) as well as lost my profession, and am unable to function except to pace around the house day and night due to the Major General Anxiety Disorder this has caused along with Panic attacks and now Depression!
My doctor had prescribed Lexapro about three months ago for the Anxiety and sleep deprevation. Because I've always been afraid of these "Narcotics" and their side effects, I kept putting off taking it and tried to fight this on my own! After feeling worse and worse by the week (and then by the day), I resorted to take the Lexapro. I started at half a pill daily (5mg.) and have been on it for three weeks now. I've been feeling worse every day that's gone by since! I had Multiplied my Anxiety disorder to an All time High, have deepened my Depression and given me more HOPELESS feelings then before! I've had alot of indigestion and on several occasions woke up with UNBEARABLE nausea!
Before taking the Lexapro, I was starting to have trouble falling asleep with my usual Xanax dose (guess I was starting to build up tolerance to it). When I started taking the Lexapro, within days (though still taking my Xanax) I was able to fall asleep with minimal problems once again. However, the last two nights I've started having an impossible time falling asleep again and would take additional Xanax to help me fall and stay asleep, but to no use! I also find that when I would take a half of my Xanax (which I would do prior to the Lexapro) during the middle of the day to take some of the "edge off" my Anxiety, while on the Lexapro the Xanax seems Not To Work!!
The BIG concern I have is that after being on this stuff (Lexapro) for a week, I noticed when I would go to bed if I lay on my left side of my head, I would get a feeling like "electrical" current going through and around the back of my head! I called my Physician to voice my concerns and he said he never heard of that "electrical" side effect! I also told him that even though I had ringing which would vary day to day due to my ear condition, while on the Lexapro I started having "hissing" in my bad ear and half the time, also in the GOOD EAR! This would gradually be accompanied by screeching which would gradually escallate throughout the day and by evening it becomes UNBEARABLE!!!!! I did'nt have that before taking the Lexapro! He said I would have to talk to my ear, nose, throat guy about that! In other words he does'nt know SQUAT, like most other doctors and Psychicatrists, untill they experiment and use us as "GUINEA PIGS"!!
He said if I'm getting all these adverse side effects on the small dose, I should stay on that dose for another three or four weeks (????) Then go up to the full (10mg.) for another three or four weeks! Which would make it almost three months before seeing if it will work?!? The couple days after that, the "electrical impulses" became more frequent and would start by late afternoon and continue all night whenever I would simply move my head! I called him again and he said "maybe you should increase your dose now" (talk about a doctor who knows what he's doing,,, QUACK!!)! That day I took three quarters of a pill just to see how I'd feel. The ears started hissing and squeeling twice as loud and the Electric feeling was instantly WORSE! Has anyone had these symptoms (electric current in back of head,, hissing and squealing which increases through the day) as well as constantly feeling worse after three weeks on this GARBAGE? This is why I was afraid of taking it! Now I hear warnings on the news and everywhere I read about the DANGERS of these mind altering "magical poison" narcotics!! I just am tired of jumping from incompetant doctor to incompatant doctor and having them "experiment" on me with no guidance and not knowing half the side effects or DANGERS that accompany these deadly cures!! My current feeling is to wean myself of this drug, but being on only half a pill, I don't know if I would take this dose every other day for a week or two, or if I should cut the half in half and go down to a quarter of a pill for a week or two, then take that every other day? My doctor dose'nt seem to know "JACK" about any of this and even told me, I can't stop taking it now without feeling worse!! REALLY NICE!
If you've gotten this far, THANKS ALOT for taking the time!! Any help is GREATLY APPRECIATED.
Re: LEXAPRO, Need your HELP! My doctor, is Incompetant!!
I take 40mg of Lexapro and I dont have any of the side effects that you mention. I do have problems sleeping and staying asleep so I also take Trazadone - but still dont manage to fall or stay asleep.
Lexapro is an SSRI not a narcotic.I cant speak to any other problems.
Re: LEXAPRO, Need your HELP! My doctor, is Incompetant!!
I have also experienced the "electric shock" in the back. The sensation was just like an electric prod had been placed on my spine--a fast shock ran up my spine and tapered off down my right arm. At the time, I was taking Zoloft for depression, and the frightenting symptoms (I had never had anything like this before) made me reconsider taking it any further. On Zoloft, I developed horrible anxiety caused by sleeplessness. I had never had serious sleep problems before the drug. My doctor wanted to put me on benzodiazepines to make me sleep. I refused, both my elderly parents were benzo addicts. They had taken them nightly for ten years! I am very convinced the drugs caused both of their premature deaths--my mom fell down during the night and injured her spine, and my dad later had a car accident, the first of his life. Neither had a history of instability until the drugs took over later in their lives. It's criminal how we are given drugs so quickly, nothing more than a quick fix when there are other safe remedies. I urge you to look up the studies of Heather Ashton, DM, FRCP on the Internet. Her work conclusively incriminates doctors in causing widespread drug dependency, particularly in women and the elderly. If you have taken Xanax for more than two weeks (this according to the manufacturer), you are addicted. Please look at Ashton's papers, expecially the one titled "Manufacturing Addiction". There are many sleep aids out there that are effective and safe. Good luck! Knowledge is power!
ps: I no longer take any drugs for depression or sleep, but I do turn to "alternative" aka "complementary" medicines for both when needed. It's not a quick fix, but in the long run, I am no longer wondering what is my condition and what is the side-effect of the drug, or the interaction of several drugs. I was helped by a Naturopathic Doctor to battle depression. I t never goes entirely, but when it gets bad, I feel that I can do something for myself. These remedies are available over the counter at health food stores.